It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-04-2008, 08:30 AM   #1
Member
(female)
 
Join Date: Feb 2008
Location: NYC
Posts: 62
rose620 HB User
Valium Withdrawal?

I have been taking small amounts of valium for many years. Recently have been taking 5 mg every night for sleep plus maybe 2 mg occasionally during the day as stressers appear. Now I decided to get off. I did it without tapering. Can I be going through withdrawal even with a small amount of valium? I have symptoms that seem like withdrawal but my doctor said it can't be. Can it?

 
Old 03-04-2008, 08:36 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 2,361
AnnD HB UserAnnD HB User
Re: Valium Withdrawal?

I doubt you are having any withdrawal as in ...like an addiction withdrawal...you would KNOW if you were in withdrawals...there would be no question in your mind! Withdrawals are not fun...they are literally gut wrenching,sweating,diarrhea things like that. At any rate ...you may be missing it to help you sleep but other than that probably not.

 
Sponsors Lightbulb
   
Old 03-04-2008, 11:33 AM   #3
Senior Veteran
(female)
 
Join Date: Jun 2006
Location: USA
Posts: 1,628
ozzybug HB Userozzybug HB Userozzybug HB Userozzybug HB User
Re: Valium Withdrawal?

Rose-
I have to disagree with your doctor. If you have been taking even a low dose of valium for several years and then stop taking it suddenly, what you are feeling is more than likely withdrawl. It's just not the agony style withdrawl that comes with stopping large amounts of meds.

I think that because you were on a low dose, the withdrawls just aren't as pronounced and terrible as what others on higher doses would go through.

I was on low doses of valium before and stopped cold turkey and went through withdrawl that was not horrid. I felt a bit jittery and foggy brained and had some mild restless legs at night, but it faded fairly quickly.

Any time your body is occustomed to having something on a regular basis for a long time and that substance is stopped, the body lets you know it is missing whatever it has been used to getting.

It should subside fairly quickly for you. If not, then please do speak with your doctor.

 
Old 03-05-2008, 07:49 AM   #4
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Valium Withdrawal?

i have to agree with ozzy here,i think your doc is very wrong.when you are actually dealing with any level of benzodiazepines,you REALLY have to be careful about how you stop.these usually have to be tapered off over a rather long period of time or you could actually trigger a siezure.its just the type of affect that the benzo group of meds have upon the brain.i would imagine just being on these over the length of time you have been that your brain has become accustomed to and just used to having a certain level in it ,BUT depending upon how you stopped them and how 'your' individual physiology is,you may or may not actually have WD symptoms from stopping them.i would think you would defintiely 'feel' some level of WDs but not like you would if you had been taking these in a higher dosage or during the whole course of the day,you know what i mean?but they should never ever just be 'stopped"abruptly.it should always be thru your doc.just to be safe.the WD from any benzo is just not quite the same when you stop like a narcotic.the benzos just really do impact the brain in a much deeper and different way.i would think that if you really are not 'feeling' any major WD symptoms by now,you probably are doing just fine and anything you are feeling like in your head will soon subside.the brain just has to get used to not having the effects of the benzos.this has absolutely nothing to do with addiction,it is just a very real brain dependancy that can develop with this type of drug.its kind of like going off of something like the SSRI anti depressants or anti siezure meds?it just impacts the brain in a much more profound way and therefore should be tapered off slowly in most cases.it comes down to the overall dosage and the length of time you were on them.what exact symptoms are you experiencing right now and how long has it been since you actually used the benzo?Marcia

 
Old 03-07-2008, 06:53 PM   #5
Senior Veteran
(female)
 
Join Date: Mar 2005
Location: NY
Posts: 592
Looly HB UserLooly HB User
Re: Valium Withdrawal?

Right now I am just having some tension on my temples feeling like someone is pressing the side of my head. It doesn't hurt. It's just annoying. For some reason my doctor said I could take 2.5 mg of valium as needed if I feel anxious etc. That doesn't make sense. But doctors don't necessarily make sense these days. I did go through the slighly anxious stage a few weeks ago. It wasn't awful - just annoying.

I just wish there were something I could take to sleep at night. I am afraid of taking anything.

 
Old 03-07-2008, 08:13 PM   #6
Veteran
(male)
 
Join Date: May 2007
Posts: 406
mk7657 HB User
Re: Valium Withdrawal?

Hi.

It is better to taper off of a nasty drug like valium. 2.5 mg sounds about right for a taper. Valium has a long half-life, and you won't feel the full effects of withdrawal for a few days. It is also a dangerous drug to CT from because of seizures and such.

mk

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Valium withdrawal? LindaH53 Family & Friends of Addicts and Alcoholics 7 03-20-2009 05:41 AM
I think I have a problem with Valium, possibly alcohol. sunexomega Addiction & Recovery 7 03-24-2008 10:03 PM
Klonopin to withdraw from long time Valium use??? Barrel Bottom Addiction & Recovery 4 12-01-2006 08:41 AM
Valium Withdrawal...help please! Barrel Bottom Addiction & Recovery 11 10-17-2006 05:06 PM
kolonopin vs diazapam[valium] madhatter Pain Management 4 06-30-2006 09:20 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Hydrocodone
Lortab
Methadone
Oxycontin
Percocet
  Tylenol
Ultram Valium
Vicodin
Xanax




TOP THANKED CONTRIBUTORS



Phoenix (150), katlin09 (108), reachout (100), Wendy88 (36), second go (36), oxygirl (34), corissa3 (32), Tysmom1 (24), icehouse3z (24), bolter (21)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:24 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!